{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,5,28]],"date-time":"2025-05-28T16:31:14Z","timestamp":1748449874028,"version":"3.37.3"},"reference-count":12,"publisher":"American Association of Psychiatric Pharmacists (AAPP)","issue":"4","license":[{"start":{"date-parts":[[2019,9,24]],"date-time":"2019-09-24T00:00:00Z","timestamp":1569283200000},"content-version":"vor","delay-in-days":450,"URL":"http:\/\/creativecommons.org\/licenses\/by-nc\/3.0\/"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":[],"published-print":{"date-parts":[[2018,7,1]]},"abstract":"<jats:title>Abstract<\/jats:title>\n               <jats:p>Divalproex sodium (DVP) is an antiepileptic medication that also has mood stabilizing properties for patients with mental health disorders. Currently, there are a small number of case reports discussing the incidence of hyponatremia that occurs as an adverse effect of DVP. After completion of a thorough literature search, we present the first case report describing acute hyponatremia with accompanying hyperammonemia secondary to DVP use. This case describes a 44-year-old male patient who experienced hyponatremia with accompanying hyperammonemia following initiation of DVP for schizoaffective disorder. This case highlights the need for clinicians to consider monitoring electrolytes, in addition to liver function and platelets, with the initiation of therapy or increase in daily dosage. Given the drug's action at voltage-gated sodium channels, changes in serum sodium could be expected.<\/jats:p>","DOI":"10.9740\/mhc.2018.07.191","type":"journal-article","created":{"date-parts":[[2018,7,6]],"date-time":"2018-07-06T18:49:32Z","timestamp":1530902972000},"page":"191-194","source":"Crossref","is-referenced-by-count":1,"title":["Acute hyponatremia with accompanying hyperammonemia secondary to divalproex sodium: A case report"],"prefix":"10.9740","volume":"8","author":[{"ORCID":"https:\/\/orcid.org\/0000-0002-7875-3403","authenticated-orcid":false,"given":"Ashley J.","family":"Maister","sequence":"first","affiliation":[{"name":"PGY1 Pharmacy Practice Resident, Penn Presbyterian Medical Center, Philadelphia, Pennsylvania"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"ORCID":"https:\/\/orcid.org\/0000-0002-6297-5036","authenticated-orcid":false,"given":"Gregory T.","family":"Bogart","sequence":"additional","affiliation":[{"name":"(Corresponding author) Clinical Pharmacist \u2013 Behavioral Health, Jefferson Health New Jersey, Cherry Hill, New Jersey, gtbogart@gmail.com"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"4719","reference":[{"year":"2016","article-title":"Depakote (divalproex sodium) [package insert]","key":"2020060307274990100_i2168-9709-8-4-191-b01"},{"issue":"3","key":"2020060307274990100_i2168-9709-8-4-191-b02","doi-asserted-by":"publisher","first-page":"307","DOI":"10.2217\/thy.11.19","article-title":"Mechanisms of action of antiepileptic drugs","volume":"8","author":"Cook","year":"2011","journal-title":"Therapy"},{"issue":"9","key":"2020060307274990100_i2168-9709-8-4-191-b03","doi-asserted-by":"publisher","first-page":"1393","DOI":"10.1111\/ene.13069","article-title":"Epidemiology, pathophysiology and putative genetic basis of carbamazepine- and oxcarbazepine-induced hyponatremia","volume":"23","author":"Berghuis","year":"2016","journal-title":"Eur J Neurol"},{"issue":"2","key":"2020060307274990100_i2168-9709-8-4-191-b04","doi-asserted-by":"publisher","first-page":"191","DOI":"10.1007\/s00406-017-0827-5","article-title":"Use and safety of antiepileptic drugs in psychiatric inpatients\u2014data from the AMSP study","volume":"268","author":"Druschky","journal-title":"Eur Arch Psychiatry Clin Neurosci"},{"key":"2020060307274990100_i2168-9709-8-4-191-b05","doi-asserted-by":"publisher","DOI":"10.1093\/ndt\/gfu040","article-title":"Clinical practice guideline on diagnosis and treatment of hyponatraemia","author":"Spasovski","year":"2014","journal-title":"Nephrol Dial Transplant"},{"issue":"1","key":"2020060307274990100_i2168-9709-8-4-191-b06","doi-asserted-by":"publisher","first-page":"32","DOI":"10.1186\/1750-1172-7-32","article-title":"Suggested guidelines for the diagnosis and management of urea cycle disorders","volume":"7","author":"Haeberle","year":"2012","journal-title":"Orphanet J Rare Dis"},{"issue":"2","key":"2020060307274990100_i2168-9709-8-4-191-b07","doi-asserted-by":"publisher","first-page":"265","DOI":"10.1002\/ana.410430219","article-title":"Hyponatremia due to sodium valproate","volume":"43","author":"Branten","year":"1998","journal-title":"Ann Neurol"},{"issue":"9","key":"2020060307274990100_i2168-9709-8-4-191-b08","doi-asserted-by":"publisher","first-page":"717","DOI":"10.14740\/jocmr2219w","article-title":"Severe hyponatremia due to valproic acid toxicity","volume":"7","author":"Gupta","year":"2015","journal-title":"J Clin Med Res"},{"issue":"2","key":"2020060307274990100_i2168-9709-8-4-191-b09","doi-asserted-by":"crossref","first-page":"239","DOI":"10.1038\/clpt.1981.154","article-title":"A method for estimating the probability of adverse drug reactions","volume":"30","author":"Naranjo","year":"1981","journal-title":"Clin Pharmacol Ther"},{"issue":"2","key":"2020060307274990100_i2168-9709-8-4-191-b10","doi-asserted-by":"publisher","first-page":"101","DOI":"10.2165\/11319070-000000000-00000","article-title":"Antipsychotic-induced hyponatremia: a systematic review of the published evidence","volume":"33","author":"Meulendijks","year":"2010","journal-title":"Drug Saf"},{"issue":"12","key":"2020060307274990100_i2168-9709-8-4-191-b11","doi-asserted-by":"publisher","first-page":"2067","DOI":"10.1111\/epi.13593","article-title":"Antiepileptic drugs and hyponatremia in older adults: two population-based cohort studies","volume":"57","author":"Gandhi","year":"2016","journal-title":"Epilepsia"},{"issue":"1","key":"2020060307274990100_i2168-9709-8-4-191-b12","doi-asserted-by":"publisher","first-page":"47","DOI":"10.2165\/11318950-000000000-00000","article-title":"Syndrome of inappropriate antidiuretic hormone secretion (SIADH) or hyponatraemia associated with valproic acid: four case reports from the Netherlands and a case\/non-case analysis of vigibase","volume":"33","author":"Beers","year":"2010","journal-title":"Drug Saf"}],"container-title":["Mental Health Clinician"],"original-title":[],"language":"en","link":[{"URL":"http:\/\/meridian.allenpress.com\/mhc\/article-pdf\/8\/4\/191\/2095126\/mhc_2018_07_191.pdf","content-type":"application\/pdf","content-version":"vor","intended-application":"syndication"},{"URL":"http:\/\/meridian.allenpress.com\/mhc\/article-pdf\/8\/4\/191\/2095126\/mhc_2018_07_191.pdf","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2024,11,15]],"date-time":"2024-11-15T16:20:32Z","timestamp":1731687632000},"score":1,"resource":{"primary":{"URL":"https:\/\/mhc.kglmeridian.com\/view\/journals\/mhcl\/8\/4\/article-p191.xml"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2018,7,1]]},"references-count":12,"journal-issue":{"issue":"4","published-print":{"date-parts":[[2018,7,1]]}},"URL":"https:\/\/doi.org\/10.9740\/mhc.2018.07.191","relation":{},"ISSN":["2168-9709"],"issn-type":[{"type":"electronic","value":"2168-9709"}],"subject":[],"published":{"date-parts":[[2018,7,1]]}}}